Missouri, 2014

Flash Flooding and Flood in Missouri, June 3 to 4, 2014

June 3 to 4, 2014 · NWS EAX · 56 events in 20 counties and zones

Several lines of storms erupted over northern Missouri into southeastern Nebraska and tracked southeast producing widespread severe weather in northern and northwestern Missouri and northeastern Kansas. The multiple rounds of storms also produced widespread rainfall of 2 to 4 inches, with some areas reporting as much as 5 inches of rain.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
56

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS EAX wrote it up.

Several lines of storms erupted over northern Missouri into southeastern Nebraska and tracked southeast producing widespread severe weather in northern and northwestern Missouri and northeastern Kansas. The multiple rounds of storms also produced widespread rainfall of 2 to 4 inches, with some areas reporting as much as 5 inches of rain.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Kansas City, MO wrote its last area forecast discussion before the first event at Jun 3, 12:19 PM CST, 2 hours 1 minute earlier.

Area forecast discussion, Jun 3, 12:19 PM CST, 2 hours 1 minute before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
119 PM CDT Tue Jun 3 2014

.DISCUSSION...
Issued at 336 AM CDT TUE JUN 3 2014

Ingredients are coming together for a strong complex of
thunderstorms to track across northern parts of Kansas and Missouri
this evening and overnight. The most likely areas to see severe
weather are near and north of US 36 where widespread damaging winds,
isolated tornadoes and flash flooding are possible.

Ahead of this thunderstorm complex, a few thunderstorms could develop
as early as mid afternoon across eastern KS and western MO as deep
isentropic ascent develops within an increasingly unstable and
potentially uncapped airmass. Synoptic-scale ascent during this time
will not be supportive of widespread storms, but both instability and
deep-layer shear will favor a few organized strong storms with large
hail and damaging winds if any storms do develop through late
afternoon.

The main show will be late this evening into the overnight hours as
supercells over Nebraska congeal into a strong thunderstorm complex
that will spread east-southeast into Iowa and northern Missouri after
dark. Placement of the upper- and lower-level jets should put the
strongest forcing for storms across southern and central Iowa, and
this is where most models are tracking the strongest activity.
However, strong instability and modest lapse rates in the 3-8 km
layer will be supportive of a deep cold pool behind what should be a
large and organized thunderstorm complex. Corfidi vectors and
orientation of thickness lines indicate storms could propagate
southeastward if a deep cold pool develops, and this could put areas
as far south as Kansas City and Sedalia at risk of strong storms if
such a southward propagation takes place. This southeasterly track is
even more probable if storms evolve faster than models are indicating
and can outrace a developing capping inversion that will spread into
KS and MO after dark.

Strong instability and very strong shear will favor intense storms
capable of producing widespread wind damage as this storm complex
tracks through. A potentially strong cold pool combined with very
strong 0-2.5 and 0-8 km shear values could lead to some long-lived
bow echoes with winds in excess of hurricane force particularly
across far northern MO. 0-1km helicity values greater than 300 m2/s2
could also lead to embedded mesovortices and a few tornadoes.

In addition to potentially widespread severe weather, deep moisture
(PWATs near 2") and strong moisture transport within an intense low-
level jet will support very heavy rainfall in spots. This will
especially be the case along the southern periphery of this complex
where the low-level jet could feed into an east-southeast propagating
cold pool and lead to a few training cells. The potential exists for
some areas to see 2 to 3 inches of rain from this system, locally
higher, with rainfall amounts well in excess of an inch per hour.
Will therefore hoist a flash flood watch for far northern Missouri
where confidence is higher that this storm complex will track.

Storms will be tracking into the Mississippi Valley early Wednesday
leaving a trailing boundary dropping south into eastern KS and
central MO through the day. Cant rule out a few storms popping up
along this boundary, especially across central MO, but increasing CIN
looks to keep the threat relatively low.

An active quasi-zonal upper-level pattern will persist through the
end of the week into the weekend and will bring a parade of
convective complexes into the region. One such complex will likely
skirt the region to the south Thursday and Thursday night, followed
by much better chances for storms Friday night and Saturday. Details
in such a pattern are murky, but the potential certainly exists for
strong storms and heavy rains as these system track through.

&&

.AVIATION...(For the 18Z TAFS through 18Z Wednesday Afternoon)
Issued at 108 PM CDT TUE JUN 3 2014

Isolated pop-up afternoon convection is possible from east central
KS through central MO but the risk of any one cell affecting the
terminals is too low to include in the forecast. Instead will focus
on the greater threat of convection this evening. A large convective
complex forming over eastern NE will track southeast and move across
northern MO this evening. Storms could build to the southwest and
reach into west central MO mid to late evening. VFR cigs will hold
with brief occurrence of MVFR cigs should storms reach KMCI/KMKC.
KSTJ has a much greater chance of seeing storms.

Light south to southeast winds will become gusty this evening as the
low level jet moves into the region. Winds will gradually veer to the
southwest in the morning and then to the northwest with the passage
of a cold front.

&&

.EAX WATCHES/WARNINGS/ADVISORIES...
KS...NONE.
MO...FLASH FLOOD WATCH from 7 PM CDT this evening through Wednesday
     morning FOR MOZ001>008-015>017.

&&

DISCUSSION...Hawblitzel
AVIATION...MJ
Hazardous weather outlook, Jun 3, 11:34 AM CST, 2 hours 46 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
1234 PM CDT TUE JUN 3 2014

KSZ025-057-060-102>105-MOZ001>008-011>017-020>025-028>033-037>040-
043>046-053-054-041745-
ATCHISON KS-MIAMI-LINN KS-DONIPHAN-LEAVENWORTH-WYANDOTTE-JOHNSON KS-
ATCHISON MO-NODAWAY-WORTH-GENTRY-HARRISON-MERCER-PUTNAM-SCHUYLER-
HOLT-ANDREW-DE KALB-DAVIESS-GRUNDY-SULLIVAN-ADAIR-BUCHANAN-CLINTON-
CALDWELL-LIVINGSTON-LINN MO-MACON-PLATTE-CLAY-RAY-CARROLL-CHARITON-
RANDOLPH-JACKSON-LAFAYETTE-SALINE-HOWARD-CASS-JOHNSON MO-PETTIS-
COOPER-BATES-HENRY-
1234 PM CDT TUE JUN 3 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST...NORTH CENTRAL AND
WEST CENTRAL MISSOURI...AS WELL AS EXTREME EASTERN KANSAS.

.DAY ONE...THIS AFTERNOON AND TONIGHT

ISOLATED STRONG TO SEVERE THUNDERSTORMS ARE POSSIBLE ACROSS WESTERN
MISSOURI AS WELL AS EAST CENTRAL AND NORTHEAST KANSAS BY LATE THIS
AFTERNOON.

ADDITIONAL THUNDERSTORMS WILL DEVELOP ACROSS NEBRASKA AND IOWA AND
MOVE SOUTHEAST LATER THIS EVENING. ONE OR MORE THUNDERSTORM COMPLEXES
WILL BE POSSIBLE OVERNIGHT WITH THE HIGHEST SEVERE WEATHER RISK ALONG
AND NORTH OF THE HIGHWAY 36 CORRIDOR. WIDESPREAD DAMAGING WINDS COULD
BE POSSIBLE WITHIN THESE THUNDERSTORM COMPLEXES.

MORE DETAILED INFORMATION CAN BE ACCESSED AT...
HTTP://WWW.CRH.NOAA.GOV/IMAGES/FXC/EAX/EM1/EAX-EMBRIEFING1.PDF

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

SEVERAL ROUNDS OF THUNDERSTORMS ARE POSSIBLE THURSDAY NIGHT THROUGH
SATURDAY NIGHT. SOME STORMS COULD BE STRONG TO SEVERE. HEAVY RAINFALL
AND FLOODING ARE ALSO POSSIBLE.

MORE DETAILED INFORMATION CAN BE ACCESSED AT...
HTTP://WWW.CRH.NOAA.GOV/IMAGES/FXC/EAX/EM1/EAX-EMBRIEFING1.PDF

The radar

The Omaha radar (KOAX), 124 km away, was scanning. The volume nearest the first event began at 20:17 UTC.

Open the radar archive at this moment

Event by event

26 thunderstorm wind, 20 hail, 8 flash flood, 1 funnel cloud, 1 flood. Local standard time, as filed.

Hail, Atchison

When
June 3, 2:20 PM CST
Where
Atchison County, 2.6 mi NE of Westboro
Measured
1 in hail
Reported by
Emergency Manager
Coordinates
40.560, -95.290

Hail, Nodaway

When
June 3, 3:15 PM CST
Where
Nodaway County, 4.72 mi W of Hopkins
Measured
1.25 in hail
Reported by
Public
Coordinates
40.550, -94.910

Hail, Nodaway

When
June 3, 3:26 PM CST
Where
Nodaway County, 1.38 mi N of Hopkins
Measured
1 in hail
Reported by
Trained Spotter
Coordinates
40.570, -94.820

Hail, Harrison

When
June 3, 4:45 PM CST
Where
Harrison County, 3.47 mi NE of Pawnee
Measured
1 in hail
Reported by
Public
Coordinates
40.560, -94.010

Hail, Harrison

When
June 3, 4:48 PM CST
Where
Harrison County, 2.1 mi NE of Pawnee
Measured
2.75 in hail
Reported by
Public
Coordinates
40.540, -94.020

Hail, Harrison

When
June 3, 4:48 PM CST
Where
Harrison County, 2.72 mi ENE of Pawnee
Measured
2.25 in hail
Reported by
Public
Coordinates
40.530, -94.000

Hail, Harrison

When
June 3, 5:02 PM CST
Where
Harrison County, 4.04 mi NNW of Blythedale
Measured
1.75 in hail
Reported by
Public
Coordinates
40.530, -93.960

Hail, Harrison

When
June 3, 5:11 PM CST
Where
Harrison County, 1.05 mi E of Blythedale
Measured
1.75 in hail
Reported by
Public
Coordinates
40.480, -93.900

Thunderstorm Wind, Mercer

When
June 3, 5:40 PM CST
Where
Mercer County, 1.48 mi SSW of Princeton Kaufman Ar
Measured
61 kt (70 mph) estimated gust
Reported by
Trained Spotter
Coordinates
40.400, -93.610

Eight inch tree limbs were snapped and a 30 ft tall steel amateur radio tower was bent to the ground.

Thunderstorm Wind, Mercer

When
June 3, 5:40 PM CST
Where
Mercer County, 0.53 mi W of Princeton
Measured
52 kt (60 mph) estimated gust
Reported by
COOP Observer
Coordinates
40.400, -93.590

A two foot diameter live maple tree split at main branching fork.

Hail, Mercer

When
June 3, 5:47 PM CST
Where
Mercer County, 0.53 mi W of Princeton
Measured
1.75 in hail
Reported by
Trained Spotter
Coordinates
40.400, -93.590

Along with the hail, 70 mph winds were reported.

Thunderstorm Wind, Mercer

When
June 3, 5:47 PM CST
Where
Mercer County, 0.53 mi W of Princeton
Measured
61 kt (70 mph) estimated gust
Reported by
Trained Spotter
Coordinates
40.400, -93.590

Spotter estimated 70 mph winds.

Funnel Cloud, Mercer

When
June 3, 5:57 PM CST
Where
Mercer County, 2.1 mi SW of Princeton Kaufman Ar
Reported by
Law Enforcement
Coordinates
40.402, -93.632

Hail, Putnam

When
June 3, 6:29 PM CST
Where
Putnam County, 1.05 mi E of Lucerne
Measured
2.75 in hail
Reported by
Trained Spotter
Coordinates
40.470, -93.260

Hail, Putnam

When
June 3, 6:37 PM CST
Where
Putnam County, 1.58 mi W of West Liberty
Measured
1.75 in hail
Reported by
Trained Spotter
Coordinates
40.480, -93.160

Relayed by emergency management.

Hail, Sullivan

When
June 3, 7:02 PM CST
Where
Sullivan County, 1.73 mi WSW of Wintersville
Measured
1.5 in hail
Reported by
Trained Spotter
Coordinates
40.260, -93.350

Hail, Grundy

When
June 3, 7:07 PM CST
Where
Grundy County, 0.87 mi NE of Spickard
Measured
1 in hail
Reported by
Public
Coordinates
40.260, -93.590

One inch hail covered the ground.

Hail, Sullivan

When
June 3, 7:17 PM CST
Where
Sullivan County, 0.69 mi S of Harris
Measured
1 in hail
Reported by
Trained Spotter
Coordinates
40.310, -93.350

Flash Flood, Putnam

When
June 3, 7:39 PM CST to June 4, 3:00 AM CST
Where
Putnam County, Unionville to 0.89 mi ENE of Unionville
Cause
Heavy Rain
Reported by
Law Enforcement
Coordinates
40.480, -93.000

Roads flooded in the town. Water was up to the back door of some homes.

Thunderstorm Wind, Adair

When
June 3, 7:54 PM CST
Where
Adair County, 2.33 mi NNW of Sublette
Measured
56 kt (64 mph) estimated gust
Reported by
Trained Spotter
Coordinates
40.330, -92.590

Winds were estimated to be 65 mph.

Flood, Mercer

When
June 3, 8:00 PM CST to June 4, 2:00 AM CST
Where
Mercer County, 1.19 mi W of Princeton to 1.2 mi W of Princeton
Cause
Heavy Rain
Reported by
COOP Observer
Coordinates
40.401, -93.603

A ball field on the banks of the Weldon River west of Princeton was flooded.

Hail, Atchison

When
June 3, 8:11 PM CST
Where
Atchison County, 5.3 mi WNW of Westboro
Measured
1 in hail
Reported by
Law Enforcement
Coordinates
40.560, -95.413

Hail, Atchison

When
June 3, 8:14 PM CST
Where
Atchison County, 2.81 mi N of Linden
Measured
1.75 in hail
Reported by
Social Media
Coordinates
40.520, -95.520

Reported via Facebook.

Thunderstorm Wind, Atchison

When
June 3, 8:14 PM CST
Where
Atchison County, 1.48 mi SSW of Linden
Measured
52 kt (60 mph) estimated gust
Reported by
Storm Chaser
Coordinates
40.460, -95.540

One inch hail also occurred.

Thunderstorm Wind, Atchison

When
June 3, 8:14 PM CST
Where
Atchison County, 4.18 mi N of Watson
Measured
61 kt (70 mph) estimated gust
Reported by
Storm Chaser
Coordinates
40.540, -95.620

Storm chaser estimated 70 mph winds.

Hail, Atchison

When
June 3, 8:14 PM CST
Where
Atchison County, 1.48 mi SSW of Linden
Measured
1 in hail
Reported by
Storm Chaser
Coordinates
40.460, -95.540

Thunderstorm Wind, Atchison

When
June 3, 8:14 PM CST
Where
Atchison County, 1.48 mi SSW of Linden
Measured
52 kt (60 mph) estimated gust
Reported by
Trained Spotter
Coordinates
40.460, -95.540

Winds were estimated to be 60 mph.

Hail, Atchison

When
June 3, 8:15 PM CST
Where
Atchison County, 5.27 mi NNE of Watson
Measured
1 in hail
Reported by
Storm Chaser
Coordinates
40.550, -95.590

In addition to the hail, 60 mph winds were reported.

Thunderstorm Wind, Atchison

When
June 3, 8:15 PM CST
Where
Atchison County, 5.27 mi NNE of Watson
Measured
52 kt (60 mph) estimated gust
Reported by
Storm Chaser
Coordinates
40.550, -95.590

A storm chaser estimated 60 mph winds.

Thunderstorm Wind, Adair

When
June 3, 8:18 PM CST
Where
Adair County, Kirksville
Measured
69 kt (79 mph) measured gust
Reported by
Trained Spotter
Coordinates
40.200, -92.580

Flash Flood, Adair

When
June 3, 8:25 PM CST to June 4, 2:00 AM CST
Where
Adair County, 1.73 mi SW of Kirksville to 2.6 mi NW of Kirksville
Cause
Heavy Rain
Reported by
Law Enforcement
Coordinates
40.179, -92.598

Numerous roads in Kirksville had at least a foot of water over them.

Hail, Atchison

When
June 3, 8:30 PM CST
Where
Atchison County, 0.87 mi NW of Tarkio Gould Muni Ar
Measured
1.5 in hail
Reported by
State Official
Coordinates
40.460, -95.380

Flash Flood, Schuyler

When
June 3, 8:40 PM CST to June 4, 2:40 AM CST
Where
Schuyler County, 2.93 mi NNE of Queen City to 2.96 mi NNE of Queen City
Cause
Heavy Rain
Reported by
Department of Highways
Coordinates
40.457, -92.543

State Route U was closed due to flooding.

Thunderstorm Wind, Macon

When
June 3, 8:45 PM CST
Where
Macon County, 0.53 mi W of La Plata
Measured
61 kt (70 mph) estimated gust
Reported by
Emergency Manager
Coordinates
40.030, -92.490

Trees were also heavily damaged.

Hail, Nodaway

When
June 3, 9:00 PM CST
Where
Nodaway County, 0.69 mi N of Skidmore
Measured
2.75 in hail
Reported by
Emergency Manager
Coordinates
40.290, -95.080

In addition to the hail, numerous trees and power lines were down. Flash flooding was also reported.

Thunderstorm Wind, Nodaway

When
June 3, 9:00 PM CST
Where
Nodaway County, 0.69 mi N of Skidmore
Measured
61 kt (70 mph) estimated gust
Reported by
Emergency Manager
Coordinates
40.290, -95.080

Numerous trees and power lines down.

Flash Flood, Nodaway

When
June 3, 9:00 PM CST to June 4, 3:00 AM CST
Where
Nodaway County, 1.07 mi NNE of Skidmore to 0.63 mi NNW of Skidmore
Cause
Heavy Rain
Reported by
Emergency Manager
Coordinates
40.293, -95.070

Heavy rains resulted in flash flooding throughout the town.

Thunderstorm Wind, Nodaway

When
June 3, 9:08 PM CST
Where
Nodaway County, 1.58 mi W of Graham
Measured
52 kt (60 mph) estimated gust
Reported by
Trained Spotter
Coordinates
40.200, -95.060

Power lines down along route A.

Thunderstorm Wind, Gentry

When
June 3, 10:07 PM CST
Where
Gentry County, 2.64 mi W of King City
Measured
61 kt (70 mph) estimated gust
Reported by
Law Enforcement
Coordinates
40.050, -94.580

Parts of trees and pole barns strewn along Highway 48 west of King City.

Thunderstorm Wind, Harrison

When
June 3, 10:15 PM CST
Where
Harrison County, Bethany
Measured
52 kt (60 mph) estimated gust
Reported by
Public
Coordinates
40.270, -94.030

Winds were estimated to be 60 MPH.

Thunderstorm Wind, De Kalb

When
June 3, 10:15 PM CST
Where
De Kalb County, Union Star
Measured
56 kt (64 mph) estimated gust
Reported by
Trained Spotter
Coordinates
39.980, -94.600

An 8 to 12 inch tree fell on a garage at a residence in Union Star.

Flash Flood, Nodaway

When
June 3, 10:15 PM CST to June 4, 4:15 AM CST
Where
Nodaway County, 6.21 mi WSW of Quitman to 6.43 mi WSW of Quitman
Cause
Heavy Rain
Reported by
Law Enforcement
Coordinates
40.339, -95.191

Eight inches of water flowing over Highway 46 and HH.

Thunderstorm Wind, Buchanan

When
June 3, 10:44 PM CST
Where
Buchanan County, 1.12 mi N of St Joseph
Measured
52 kt (60 mph) estimated gust
Reported by
State Official
Coordinates
39.786, -94.852

A large tree was blocking the intersection of 7th and McDonald St.

Thunderstorm Wind, Grundy

When
June 3, 10:51 PM CST
Where
Grundy County, 0.87 mi SW of Brimson
Measured
56 kt (64 mph) estimated gust
Reported by
Emergency Manager
Coordinates
40.140, -93.740

The power was also knocked out.

Thunderstorm Wind, Caldwell

When
June 3, 11:21 PM CST
Where
Caldwell County, 0.87 mi NW of Kingston
Measured
52 kt (60 mph) estimated gust
Reported by
Trained Spotter
Coordinates
39.640, -94.040

A spotter estimated 60 mph winds.

Thunderstorm Wind, Livingston

When
June 3, 11:38 PM CST
Where
Livingston County, 0.69 mi S of Chillicothe
Measured
52 kt (60 mph) estimated gust
Reported by
Trained Spotter
Coordinates
39.790, -93.550

A spotter estimated 60 mph winds.

Thunderstorm Wind, Clay

When
June 3, 11:46 PM CST
Where
Clay County, 0.53 mi E of Holt
Measured
52 kt (60 mph) estimated gust
Reported by
Trained Spotter
Coordinates
39.450, -94.340

A spotter estimated winds at 60 mph.

Flash Flood, Buchanan

When
June 4, 12:10 AM CST to 4:30 AM CST
Where
Buchanan County, 0.75 mi NNW of South St Joseph to 0.72 mi NNW of South St Joseph
Cause
Heavy Rain
Reported by
State Official
Coordinates
39.740, -94.854

Vehicles stranded at the intersection of 6th and Atchison.

Flash Flood, Buchanan

When
June 4, 12:10 AM CST to 4:30 AM CST
Where
Buchanan County, 1.94 mi ESE of St Joseph
Cause
Heavy Rain
Reported by
State Official
Coordinates
39.763, -94.815

Vehicles stranded at the intersection of 32nd and Messanie St.

Thunderstorm Wind, Saline

When
June 4, 1:00 AM CST
Where
Saline County, 0.87 mi SE of Slater
Measured
52 kt (60 mph) estimated gust
Reported by
Broadcast Media
Coordinates
39.220, -93.060

Trees were blown down causing roof damage.

Thunderstorm Wind, Clay

When
June 4, 1:18 AM CST
Where
Clay County, 3.33 mi S of (Mkc)ks City Dntn Ar
Measured
52 kt (60 mph) estimated gust
Reported by
Trained Spotter
Coordinates
39.072, -94.594

Large tree limbs down on Signal Hill.

Thunderstorm Wind, Jackson

When
June 4, 1:40 AM CST
Where
Jackson County, 2.63 mi NW of Holmes Park
Measured
52 kt (60 mph) estimated gust
Reported by
Broadcast Media
Coordinates
38.980, -94.580

Large tree blown onto a home.

Thunderstorm Wind, Jackson

When
June 4, 1:50 AM CST
Where
Jackson County, 0.54 mi E of Greenwood
Measured
52 kt (60 mph) estimated gust
Reported by
Public
Coordinates
38.850, -94.340

Several 5 inch tree limbs were down on the back porch of a retired NWS employee.

Thunderstorm Wind, Cooper

When
June 4, 3:05 AM CST
Where
Cooper County, 0.88 mi SE of Prairie Home
Measured
61 kt (70 mph) estimated gust
Reported by
State Official
Coordinates
38.810, -92.590

A portion of the roof to a school was lost and numerous trees and fences were down across the town.

Flash Flood, Saline

When
June 4, 4:30 AM CST to 10:30 AM CST
Where
Saline County, 1.36 mi ESE of Malta Bend to 2.07 mi ESE of Malta Bend
Cause
Heavy Rain
Reported by
Law Enforcement
Coordinates
39.191, -93.347

Water flowing over Highway 65 east Malta Bend.

Thunderstorm Wind, Platte

When
June 4, 11:30 PM CST
Where
Platte County, 0.53 mi E of Dearborn
Measured
52 kt (60 mph) estimated gust
Reported by
Fire Department/Rescue
Coordinates
39.520, -94.770

Trees fell onto power lines causing power outage.

What these are

Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
Funnel Cloud
A rotating column of cloud extending from a thunderstorm that did not reach the ground.
Flash Flood
Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.
Flood
Flooding that develops more slowly than a flash flood: rivers leaving their banks, or water standing over land for an extended time.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Missouri in 2014Every state in 2014This day in weather historyWarnings in Missouri, June 2014

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 527624, 527625, 527626, 527627, 527628, 527629, 527630, 527631, 527645, 527674, 527633, 527675, 528908, 527634, 527635, 527636, 527637, 527638, 527866, 527646, 527901, 527639, 527640, 527647, 527648, 527679, 528300, 527641, 527677, 527650, 527867, 527642, 527904, 527649, 527644, 527678, 527680, 527651, 527655, 527652, and more.